MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5536B600
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to collapse of the tibial component.No possible cause or contributor to collapsing was reported to the rep.The patient's knee construct was revised to a stemmed (femur and tibia) construct with cone augments.Rep has provided pre-revision x-rays and reported that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding subsidence involving a triathlon tritanium baseplate was reported.The event was confirmed by medical review.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical record was deemed insufficient by a clinical consultant stated the following comment: "x-rays confirm collapse of the tibia under the tibial component (subsidence); need operative reports, clinical and past medical history and serial x-rays." device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the clinical consultant confirmed the collapse of the tibia under the tibial component (subsidence) based on the provided x-ray.The exact cause of the event could not be determined because insufficient information was provided.Additional information including product details, operative reports, clinical and past medical history, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRITANIUM BPLATE TRIATHLON S6
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8582637
Report Number0002249697-2019-01848
Device Sequence Number14041866
Product Code MBH
UDI-Device Identifier07613327041514
UDI-Public07613327041514
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5536B600
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR